Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some dual statements concerning Wiener measure and Baire category

Author: K. Simon
Journal: Proc. Amer. Math. Soc. 106 (1989), 455-463
MSC: Primary 26A18; Secondary 26A27, 28C20
MathSciNet review: 961409
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the duality between Wiener measure and Baire category on $ C_0^1$, the set of continuous functions $ f:[0,1] \to [0,1]$ endowed with the supremum norm. We prove that some properties shared by a residual set of continuous functions, e.g. the typical level set structure, and the existence of periodic points of order 3 hold a.e. with respect to the Wiener measure.

References [Enhancements On Off] (What's this?)

  • [1] S. J. Agronsky, A. M. Bruckner and M. Laczkovich, Dynamics of typical continuous functions (to appear in Journal of the London Mathematical Society). MR 1044271 (91e:26003)
  • [2] A. M. Bruckner, Differentiation of real functions, Lect. Notes in Math. 659, Springer-Verlag, Berlin, 1978. MR 507448 (80h:26002)
  • [3] W. A. Coppel, Iterates of continuous maps of an interval into itself, Lectures Notes in Math., 1984.
  • [4] A. Dvoretsky, P. Erdös and S. Kakutani, Nonincreasing everywhere of the Brownian motion process, 4th Proceedings of the Berkeley Symposium on Mathematical Statistics and Probability II, Univ. of California Press, 1961, pp. 103-106.
  • [5] Hui-Hsiung Kuo, Gaussian measures in banach spaces, Lect. Notes in Math. 463, Springer-Verlag, Berlin, 1975. MR 0461643 (57:1628)
  • [6] K. Ito and H. P. McKean, Diffusion processes and their sample paths, Springer-Verlag, Berlin, 1965.
  • [7] S. Karlin and H. M. Taylor, A first course in stochastic processes, Academic Press, New York, 1975. MR 0356197 (50:8668)
  • [8] T. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly (1975) (82), 985-992. MR 0385028 (52:5898)
  • [9] S. Saks, Theory of the integral, Monograf. Mat. 7, Warsaws-Lwow, (1937).
  • [10] S. Saks, On the functions of Besicovitch in the space of continuous functions, Fund. Math. 19 (1932), 211-219.
  • [11] K. Simon, Typical continuous functions are not iterates (to appear). MR 1077067 (91m:26005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A18, 26A27, 28C20

Retrieve articles in all journals with MSC: 26A18, 26A27, 28C20

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society